| | Strange reactions to TPN
About 2 years ago, I was placed on TPN (Total Parenteral Nutrition) after jejunal tube feedings had failed due to gastroparesis and intestinal pseudo obstruction and I had some sort of strange reactions to the TPN. I started craving sugary foods to no end (where normally I'd always craved salty things) and I developed severe edema randomly and didn't respond to Lasix (I was on a low dose because my potassium tends to drop easily) but then in a few months, would dissipate as suddenly as it appeared. This happened several times and all my kidney, liver and heart tests came out normal. No one has ever been able to explain these things. In addition, the weight gain from the edema didn't really go away when the fluid did, and regardless of what my total calorie intake was, I didn't gain weight steadily, it happened in spurts. Just wondering if anyone who has been on TPN has heard anything similar happening to someone.